Two Types of Thyroid Medications Are Being Recalled Across US After 4 Reports of Adverse Effects
If you currently take medication for issues with your thyroid, you’ll want to read this. Two types of thyroid medications made by Acella Pharmaceuticals, LLC have just been recalled across the United States after at least four cases of adverse effects.
The two types of medications are NP Thyroid 15 and NP Thyroid120.
“The products are being recalled because testing has found these lots to be sub potent. The product may have as low as 87% of the labeled amount of levothyroxine (T4),” Acella Pharmaceuticals said in a statement.
Patients taking these medications, which are used for hypothyroidism (underactive thyroid), may experiences symptoms such as the following: fatigue, increased sensitivity to cold, constipation, dry skin, a puffy face, hair loss, slowed heart rate, depression, swelling of the thyroid gland and/or unexplained weight gain or difficulty losing weight.
“There is reasonable risk of serious injury in newborn infants or pregnant women with hypothyroidism including early miscarriage, fetal hyperthyroidism, and/or impairments to fetal neural and skeletal development,” the statement explained. “In elderly patients and patients with underlying cardiac disease toxic cardiac manifestations of hyperthyroidism may occur, such as cardiac pain, palpitations or cardiac arrhythmia.”
If you’re currently taking NP Thyroid 15 or NP Thyroid120, especially if you’re in one of these risk groups, it’s important that you speak with your healthcare provider, who should be able to help. Acella Pharmaceuticals recommends contacting them to get a replacement, but definitely do not continue the use of the original prescription.
Feel free to contact Acella Pharmaceuticals directly here if you have any questions. This page also has more information about the recall.
Are you taking or do you know anyone taking these thyroid medications or are experiencing any thyroid issues? Also, be sure to learn about how to tell if something is wrong with your thyroid here!